Breast cancer

Affected by breast cancer? Join this group to share experiences and ask questions to people who understand what you're going through.

Terrible aching joints

simba4me
Posted by

Hi all its been a long time since I posted and think last time I posted was to ask about breathing problems I had .Firstly I had half of my breast removed in November 17 and dad's in February 18 .I was pretty good after this and put in tamoxifen and to be truthful agreed with me .Then Bang last September I had a pulmonary  embolism (clots) that was reason for my breathing difficulties. I was very lucky to have it seen to within hours of phoning 999.To cut a long story short was taken off tamoxifen as side effects can (not definatly) cause clots so was put on letrozol and every joint in my body aches .What a 15 months it's been Cancer ,clots my husband died

simba4me
Posted by

And now these terrible aching joints do any of you get this problem in letrazol as with every thing that's going on feel.likening up  sorry for last my post 

simba4me
Posted by

And now these terrible aching joints do any of you get this problem in letrazol as with every thing that's going on feel like giving  up  sorry for long  post 

232pookie
Posted by

Hi  Simba4me

firstly, sorry for your loss.  As you read some of the posts, you will find there are many ladies having problems with joints.  I had my lumpectomy in 2017 and started on Letrozole.  For the first year I didn't have many side effects but into my 2nd year I started getting so many problems with joints, breathless etc.. My GP sent me for a lung X-ray which came clear...GP put it down to my age, dont they always! I saw my oncologist and changed me from letrozole to Anastrozole.  I have been on these for 6 weeks and quite honestly my aches and pains are worse, especially when I'm  in bed.  Once i get up, the pains seem to subside. I know its early days with the astrozole but I'll see how i get on.  Don't lose heart, you're definitely not alone as the friends on this site will tell you .  Chin up, the sun is shining.  

lesleyhelen
Posted by

HI

Very sorry to hear of your loss.

I know a lot of ladies suffer with the oestrogen inhibitor tablets - tamoxifen, letrozole, anastrozole.  I am on anastrozole and one time I was given a different brand - within 2 days my joints were aching like crazy.  I had some of my Accord anastrozole left from the previous month so I switched back to them for a couple of days - no aches.  Then, to test again I went back to the other brand and the next day - aching joints.  

Although they say there are all the same the coatings of the tablets are different, so it's worth trying to ask for different brands and see how you do on them.  I just asked my doctor to put on my prescription slip (Accord Brand Only) and I always keep a month in stock just in case the pharmacy has trouble getting them for any period of time.

Kindest wishes,

Lesley x

Call Macmillan Support on 0808 808 0000 - 365 days a year 8am to 8pm  if you need to speak to someone. It's free from mobiles and landlines.

How to tag another member:  @name - and then look at the list of people who come up and click on the person you are tagging

What is a Community Champion?

Boobylou
Posted by

 Hi Simba4me.      So sorry for your loss and for having such a bad time with Letrozol as so many ladies on here are suffering side effects from this drug, I have been on Letrozol for 2 years and no side effects in the first year but the last 12 months I wake up with aching joints but they do subside during the day, also very tired but I am 73 and at my age expect to get acheyat times you don’t say how old you are or what type you are on. I was on Teva at first they were ok then they changed them to Dr Reddys now I am on Manx Healthcare they are made in Warwick and seem to be better than the last two., hope you feel better soon.

simba4me
Posted by

Hi and thank you for your answers .I am on SUN PHARMA Letrozole 2.5mg as I said I was in tamoxifen but when I had my PE  was told to stop straight away so was put on Letrozole ...It's been. 8 months now and as I also have lymphedema my arm and wrist ache bad .some days I can hardly walk .The odd thing is before my.husband passed away I was loo!ing after him as he was a dialysis patient and never seemed to have aches . He died sudden so maybe shock I don't know as only 12 weeks ago .I am 72 he was 68 .I rung my bcn today as can't put up with not being able to walk .Hubby always drive me everywhere .I feel so down with these tablets and the lymphedema .They may have got rid of the cancer but it leaves its mark for a lifetime   Fran xxx